Alert archive / Kansas / Frost Advisories in 2015

Frost Advisory 1, NWS Dodge City, KS

April 19, 201520 counties in Kansas

NWS Dodge City, KS issued this frost advisory at Apr 19, 2015, 2:19 PM CDT for 20 counties in Kansas. It took effect at Apr 20, 2015, 4:00 AM CDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Apr 19, 2015, 2:19 PM CDT (19:19 UTC)
In effect from
Apr 20, 2015, 4:00 AM CDT
Expired
Apr 20, 2015, 8:25 AM CDT
In force
4 hr
Issued by
NWS Dodge City, KS

Counties Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 57 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 7.3 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2015-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2015-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1382 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

154 
WWUS73 KDDC 191919
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
219 PM CDT SUN APR 19 2015

...FROST POSSIBLE TOMORROW MORNING...

.A COLD AIR MASS WILL SPREAD ACROSS THE REGION THROUGH THE
OVERNIGHT AND INTO THE MORNING HOURS. A LIGHT FROST IS POSSIBLE.

KSZ030-031-043>046-061>065-074>078-084>087-201000-
/O.NEW.KDDC.FR.Y.0001.150420T0900Z-150420T1500Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STANTON-GRANT-HASKELL-GRAY-FORD-MORTON-STEVENS-SEWARD-
MEADE-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...JOHNSON CITY...
ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...
DODGE CITY...BUCKLIN...ELKHART...RICHFIELD...HUGOTON...MOSCOW...
LIBERAL...KISMET...MEADE...FOWLER
219 PM CDT SUN APR 19 2015

...FROST ADVISORY IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 10 AM CDT
/9 AM MDT/ MONDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 10 AM
CDT /9 AM MDT/ MONDAY. 

* TEMPERATURE...33 TO 36.

* IMPACTS...RECENTLY BLOOMED VEGETATION MIGHT BE DAMAGED BY THE
  COLD TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
2 follow-up statements
466 
WWUS73 KDDC 200313
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1013 PM CDT SUN APR 19 2015

...FROST POSSIBLE TOMORROW MORNING...

.A COLD AIR MASS WILL SPREAD ACROSS THE REGION THROUGH THE
OVERNIGHT AND INTO THE MORNING HOURS. FROST IS POSSIBLE AS
TEMPERATURES FALL BACK INTO THE LOW TO MID 30S.

KSZ030-043>045-061>063-201500-
/O.UPG.KDDC.FR.Y.0001.150420T0900Z-150420T1500Z/
/O.NEW.KDDC.FZ.W.0001.150420T0900Z-150420T1500Z/
TREGO-SCOTT-LANE-NESS-HAMILTON-KEARNY-FINNEY-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
SCOTT CITY...DIGHTON...NESS CITY...SYRACUSE...LAKIN...DEERFIELD...
GARDEN CITY...KALVESTA
1013 PM CDT SUN APR 19 2015

...FREEZE WARNING IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 10 AM CDT
/9 AM MDT/ MONDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 10 AM
CDT /9 AM MDT/ MONDAY. THE FROST ADVISORY IS NO LONGER IN EFFECT.

* TEMPERATURE...30 TO 32.

* IMPACTS...RECENTLY BLOOMED VEGETATION MIGHT BE DAMAGED BY THE 
  COLD TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

KSZ031-046-064-065-074>078-084>087-201500-
/O.CON.KDDC.FR.Y.0001.150420T0900Z-150420T1500Z/
ELLIS-RUSH-HODGEMAN-PAWNEE-STANTON-GRANT-HASKELL-GRAY-FORD-MORTON-
STEVENS-SEWARD-MEADE-
INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE...
RUSH CENTER...JETMORE...HANSTON...LARNED...BURDETT...
JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...CIMARRON...
MONTEZUMA...DODGE CITY...BUCKLIN...ELKHART...RICHFIELD...
HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER
1013 PM CDT SUN APR 19 2015

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 AM CDT
MONDAY...

* TEMPERATURE...33 TO 36.

* IMPACTS...SENSITIVE PLANTS LEFT OUTSIDE MAY BE DAMAGED BY THE
  COLD TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

BURGERT
881 
WWUS73 KDDC 201325
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
825 AM CDT MON APR 20 2015

KSZ030-043>045-061>063-201430-
/O.CAN.KDDC.FZ.W.0001.000000T0000Z-150420T1500Z/
TREGO-SCOTT-LANE-NESS-HAMILTON-KEARNY-FINNEY-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
SCOTT CITY...DIGHTON...NESS CITY...SYRACUSE...LAKIN...DEERFIELD...
GARDEN CITY...KALVESTA
825 AM CDT MON APR 20 2015

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE
FREEZE WARNING. 

$$

KSZ031-046-064-065-074>078-084>087-201430-
/O.CAN.KDDC.FR.Y.0001.000000T0000Z-150420T1500Z/
ELLIS-RUSH-HODGEMAN-PAWNEE-STANTON-GRANT-HASKELL-GRAY-FORD-MORTON-
STEVENS-SEWARD-MEADE-
INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE...
RUSH CENTER...JETMORE...HANSTON...LARNED...BURDETT...
JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...CIMARRON...
MONTEZUMA...DODGE CITY...BUCKLIN...ELKHART...RICHFIELD...
HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER
825 AM CDT MON APR 20 2015

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE
FROST ADVISORY. 

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this frost advisory went out at Apr 19, 12:00 PM CDT, 2 hours 19 minutes earlier.

Area forecast discussion, Apr 19, 12:00 PM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
1200 PM CDT SUN APR 19 2015

...UPDATED AVIATION...

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 328 AM CDT SUN APR 19 2015

A CLOSED UPPER LEVEL LOW WILL GRADUALLY MOVE ACROSS WESTERN
KANSAS THIS MORNING AND THEN WEAKEN AS IT PROGRESSES INTO EASTERN
KANSAS BY THIS AFTERNOON. A WELL DEFINED BATCH OF "WRAPAROUND"
RAINFALL OVER EASTERN COLORADO THIS MORNING WILL PROGRESS EASTWARD
AND WEAKEN AS IT DOES. NEVERTHELESS, DUE TO RESPECTABLE LAPSE
RATES, SOME SHOWERS ARE POSSIBLE WITH EVEN AN ISOLATED
THUNDERSTORM OR TWO. THE PRECIPITATION WILL START OUT NEAR THE
COLORADO BORDER AROUND 6-8 AM AND THEN SHIFT EASTWARD THROUGH THE
MORNING. ANOTHER BATCH OF SHOWERS AND THUNDERSTORMS WILL DEVELOP
IN SOUTH CENTRAL KANSAS THIS MORNING AHEAD OF THE UPPER LOW. NONE
OF THESE STORMS ARE EXPECTED TO BE SEVERE. STRONG NORTHWEST WINDS AT
25-35 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED BEHIND THE COLD FRONT
TODAY.  CLEARING IS EXPECTED THIS AFTERNOON, ALLOWING TEMPERATURES
TO RISE INTO THE UPPER 50S TO NEAR 60 DEGREES. SURFACE HIGH PRESSURE
WILL MOVE ACROSS WESTERN KANSAS TONIGHT; BUT WINDS WILL BE OUT OF
THE WEST TO NORTHWEST AT 5 TO 10 KTS INSTEAD OF LIGHT AND VARIABLE.
ALSO, SOME MID LEVEL CLOUD COVER WILL DEVELOP ACROSS FAR WESTERN
KANSAS LATE TONIGHT; AND THIS MAY ALSO HELP PREVENT TEMPERATURES
FROM DROPPING TO THEIR POTENTIAL. NEVERTHELESS, SOME READINGS IN THE
LOWER TO MID 30S ARE LIKELY FROM DODGE CITY NORTH AND WEST BY MONDAY
MORNING. DUE TO THE WIND AND POSSIBLE CLOUD COVER, OPTED NOT TO
ISSUE A FROST ADVISORY YET, AND WILL DEFER TO THE DAY SHIFT. WE DID
INTRODUCE PATCHY FROST INTO THE FORECAST.

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 309 AM CDT SUN APR 19 2015

FOR MONDAY, A WEAK DISTURBANCE IN NORTHWEST FLOW ALOFT COULD BRING
SOME LIGHT SHOWERS TO THE ELKHART AREA, THEN SLIGHT CHANCES
OVERNIGHT ACROSS MUCH OF SOUTHWEST AND SOUTH CENTRAL KANSAS. NOT
ALOT OF RAINFALL IS EXPECTED HOWEVER. HIGHS MONDAY WITH INCREASING
CLOUDINESS WILL BE IN THE LOW TO MID 60S. OVERNIGHT LOWS WILL RANGE
FROM THE UPPER 30S TO LOWER 40S.

FOR TUESDAY, A FEW LINGERING SHOWERS ARE POSSIBLE MAINLY EAST OF
DODGE CITY IN THE MORNING. HIGHS WILL BE IN THE MID TO UPPER 60S,
WITH OVERNIGHT LOWS IN THE LOW TO MID 40S.

FOR THE PERIOD OF WEDNESDAY INTO NEXT WEEKEND, INCREASING CHANCES
FOR SHOWERS AND THUNDERSTORMS RETURN WEDNESDAY AS GULF MOISTURE
MOVES INTO WESTERN KANSAS. FOR THURSDAY AN UPPER LEVEL RIDGE MOVES
INTO THE PLAINS WITH ONLY SOME SPRINKLES POSSIBLE. FOR FRIDAY, A
SHORTWAVE TROUGH IS FORECAST BY THE ECMWF WHILE THE GFS LAGS BEHIND
WITH THE WAVE. IF THE ECMWF IS CORRECT WE COULD SEE A FAIRLY DECENT
SHOT FOR THUNDERSTORMS AND HEAVY RAINFALL POTENTIAL, OR IF THE GFS
IS CORRECT THIS SCENARIO DELAYED UNTIL SATURDAY. HIGH TEMPERATURES
WILL BE MAINLY IN THE 60S WITH LOWS IN THE 40S.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1200 PM CDT SUN APR 19 2015

MVFR CIGS WILL CONTINUE THROUGH MID AFTERNOON. -SHRA ALSO LIKELY,
ALTHOUGH AVIATION IMPACTS ARE LESS LIKELY AS ACTIVITY IS FAIRLY LIGHT.
THIS IS IN RESPONSE TO A DEPARTING SYNOPTIC DISTURBANCE. FLIGHT CONDITIONS
WILL IMPROVE TO VFR AFTER 20-21Z. OTHER CONCERN IS NORTHWESTERLY WINDS
OF 25-35 KT. THESE WINDS WILL SUBSIDE DOWN TO AROUND 10-15 KT BY MID
EVENING. ANOTHER MINOR DISTURBANCE MOVES ACROSS TOMORROW. SOME LOW
VFR CIGS POSSIBLE WITH THIS SECOND DISTURBANCE.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  59  34  63  40 /  50   0  10  20
GCK  58  33  62  39 /  50   0  10  20
EHA  58  33  64  40 /  30   0  20  20
LBL  59  34  65  41 /  30   0  20  20
HYS  58  34  62  37 /  60   0  10  10
P28  63  37  64  42 /  60   0  10  20

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...FINCH
LONG TERM...KRUSE
AVIATION...SUGDEN
Hazardous weather outlook, Apr 19, 4:11 AM CDT, 10 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
411 AM CDT SUN APR 19 2015

KSZ030-031-043>046-061>066-074>081-084>090-200915-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
411 AM CDT SUN APR 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED HAIL RISK.
  LIMITED LIGHTNING RISK.
  ELEVATED NON THUNDERSTORM WIND RISK.
  LIMITED FIRE WEATHER RISK.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

  HAZARDS WEATHER RISK...

  MONDAY...
  NO HAZARDS.

  TUESDAY...
  LIMITED LIGHTNING RISK.

  WEDNESDAY...
  LIMITED LIGHTNING RISK.

  THURSDAY...
  LIMITED LIGHTNING RISK.

  FRIDAY...
  LIMITED LIGHTNING RISK.

  SATURDAY...
  LIMITED LIGHTNING RISK.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

FOR MORE DETAILS VISIT OUR WEBPAGE HTTP://WEATHER.GOV/DDC/EHWO

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 18, 7:03 PM CDTSpecial Weather StatementDDCComanche42 min
Apr 18, 7:32 PM CDTSpecial Weather StatementDDCKiowa43 min

Nearby

Frost Advisories in Kansas, 2015Every frost advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.